Alert archive / Texas / Red Flag Warnings in 2010
Red Flag Warning 5, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this red flag warning at Mar 8, 2010, 5:42 AM CST for Pecos County, Terrell County, Texas. It took effect at Mar 8, 2010, 12:00 PM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 8, 2010, 5:42 AM CST (11:42 UTC)
- In effect from
- Mar 8, 2010, 12:00 PM CST
- Expired
- Mar 8, 2010, 6:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Midland/Odessa, TX
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 161 km from the middle of the area, began a volume at 11:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 11.7 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
204 WWUS84 KMAF 081142 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 542 AM CST MON MAR 8 2010 ...RED FLAG WARNING ALONG AND SOUTH OF INTERSTATE 10 THIS AFTERNOON FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER... GUSTY WESTERLY WINDS ARE EXPECTED ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS TODAY AS AN UPPER LEVEL STORM SYSTEM MOVES OVER THE AREA. DRIER AIR WILL ALSO FILTER INTO THE REGION...WHICH WILL RESULT IN MINIMUM AFTERNOON RH/S AT OR BELOW 15 PERCENT ALONG AND SOUTH OF INTERSTATE 10. SINCE FIRE DANGER WILL BE HIGH IN THESE AREAS TOO...A RED FLAG WARNING HAS BEEN ISSUED FOR THIS AFTERNOON. TXZ074-075-079>082-081945- /O.UPG.KMAF.FW.A.0002.100308T1800Z-100309T0000Z/ /O.NEW.KMAF.FW.W.0005.100308T1800Z-100309T0000Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 542 AM CST MON MAR 8 2010 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM CST THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. WEST WINDS WILL INCREASE TO 20 TO 30 MPH AND COMBINE WITH AFTERNOON RH VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. && $$
2 follow-up statements
869 WWUS84 KMAF 081957 RFWMAF URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 157 PM CST MON MAR 8 2010 ...RED FLAG WARNING ALONG AND SOUTH OF INTERSTATE 10 THIS AFTERNOON FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER... ...FIRE WEATHER WATCH FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR GREATER AND GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER... GUSTY WEST WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITY VALUES IN THE TEENS TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF INTERSTATE 10 THIS AFTERNOON. GUSTY WESTERLY WINDS WILL AFFECT ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY. WITH DRY AIR IN PLACE...THESE WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA ON WEDNESDAY. TXZ074-075-079>082-090900- /O.NEW.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/ /O.CON.KMAF.FW.W.0005.000000T0000Z-100309T0000Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 157 PM CST MON MAR 8 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. WEST WINDS OF 20 TO 30 MPH WILL COMBINE WITH RH VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER TO CREATE CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON. GUSTY WESTERLY WINDS ARE EXPECTED TO INCREASE TO ABOVE 20 MPH DURING THE DAY ON WEDNESDAY. WITH DRY AIR IN PLACE...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND- DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-090900- /O.NEW.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 157 PM CST MON MAR 8 2010 /1257 PM MST MON MAR 8 2010/ ...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WESTERLY WINDS ARE EXPECTED TO INCREASE TO ABOVE 20 MPH DURING THE DAY ON WEDNESDAY. WITH DRY AIR IN PLACE...CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE ACROSS THE AREA ON WEDNESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
850 WWUS84 KMAF 090018 AAA RFWMAF URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 618 PM CST MON MAR 8 2010 ...RED FLAG WARNING ALONG AND SOUTH OF INTERSTATE 10 HAS EXPIRED... ...FIRE WEATHER WATCH FOR WEST TEXAS AND SOUTHEAST NEW MEXICO FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING FOR RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 25 TO 35 MPH OR GREATER AND GUSTS OF 50 MPH OR GREATER...AND HIGH FIRE DANGER... .STRONG GUSTY WINDS WILL CONTINUE THROUGH EARLY EVENING SOUTH OF INTERSTATE 10 BUT RH/S ARE STARTING TO INCREASE AS THE SUNSETS. WINDS OF 25 TO 35 MPH THROUGH 8 PM AND RH/S OF 20 PCT TO 30 PCT WILL KEEP FIRE WEATHER CONCERNS HIGH EVEN THOUGH THE RED FLAG WARNING HAS EXPIRED. AS WINDS DECREASE THIS EVENING THE DIRECTION WILL REMAIN WESTERLY. GUSTY WESTERLY WINDS WILL AFFECT ALL OF WEST TEXAS AND SOUTHEAST NEW MEXICO ON WEDNESDAY. WITH DRY AIR IN PLACE...THESE WINDS AND LOW HUMIDITY WILL CREATE CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA ON WEDNESDAY AND A FIRE WEATHER WATCH IS IN EFFECT. TXZ074-075-079>082-091130- /O.EXP.KMAF.FW.W.0005.000000T0000Z-100309T0000Z/ /O.CON.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/ DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL- 618 PM CST MON MAR 8 2010 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... ...RED FLAG WARNING HAS EXPIRED... THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WESTERLY WINDS ARE EXPECTED TO INCREASE TO AT LEAST 25 TO 35 MPH WITH HIGHER GUSTS ON WEDNESDAY...MUCH STRONGER IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA ON WEDNESDAY. OF CONCERN TOO IS THE POSSIBILITY THAT WINDS MAY INCREASE BEFORE NOON LENGTHENING THE TIME OF CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS FOR WEDNESDAY. && $$ NMZ114-115-TXZ045>048-050>053-057>063-067>070-258-091130- /O.CON.KMAF.FW.A.0003.100310T1700Z-100311T0300Z/ GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ- SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY- ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-GUADALUPE MOUNTAINS- 618 PM CST MON MAR 8 2010 /518 PM MST MON MAR 8 2010/ ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING... A FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY MORNING THROUGH WEDNESDAY EVENING. GUSTY WESTERLY WINDS ARE EXPECTED TO INCREASE TO AT LEAST 25 TO 35 MPH WITH HIGHER GUSTS ON WEDNESDAY...MUCH STRONGER IN THE MOUNTAINS. DRY AIR WILL BE IN PLACE RESULTING IN CRITICAL FIRE WEATHER CONDITIONS ACROSS THE AREA ON WEDNESDAY. OF CONCERN TOO IS THE POSSIBILITY THAT WINDS MAY INCREASE BEFORE NOON LENGTHENING THE TIME OF CRITICAL FIRE WEATHER CONDITIONS. PRECAUTIONARY/PREPAREDNESS ACTIONS... AVOID THE USE OF OPEN FLAMES OR ANY ACTIVITIES THAT MAY GENERATE SPARKS. ACCIDENTAL IGNITIONS WILL HAVE THE POTENTIAL TO GROW QUICKLY INTO DANGEROUS WIND-DRIVEN WILDFIRES. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Mar 8, 5:34 AM CST, 8 minutes earlier.
Area forecast discussion, Mar 8, 5:34 AM CST, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
534 AM CST MON MAR 8 2010
.DISCUSSION...
EARLY MORNING IR SATELLITE IMAGERY SHOWS AN UPPER LEVEL LOW OVER
CENTRAL ARIZONA. AHEAD OF THIS LOW...THE IR IMAGERY CONTINUES TO
SHOW ENHANCEMENT WITH SHOWERS AND THUNDERSTORMS NOTED ON AREA
RADARS ACROSS A GOOD PORTION OF NEW MEXICO INTO WEST TEXAS.
SHOWERS AND ISOLATED THUNDERSTORMS REMAIN POSSIBLE THIS
MORNING...MAINLY ACROSS SOUTHEAST NEW MEXICO. SHOWERS AND
THUNDERSTORMS ARE ALSO POSSIBLE ACROSS WEST TEXAS THIS
MORNING...MAINLY ALONG AND EAST OF A SEMINOLE TO MIDLAND TO
SANDERSON LINE. OF GREATER CONCERN WILL BE THE INCREASING WESTERLY
WINDS TODAY AS THE UPPER LEVEL TROUGH AXIS SHIFTS EAST OF THE
REGION. THE HIGH WIND WARNING FOR THE GUADALUPE MOUNTAINS...VAN
HORN REGION AND DAVIS MOUNTAINS WILL REMAIN INTACT THROUGH THIS
EVENING. CURRENT OBSERVATIONS SHOW WINDS ARE ALREADY ON THE
INCREASE...WITH GUSTS NEAR 50 MPH AT MT. LOCKE AND KGDP ASOS. WE
ALSO EXPECT VERY WINDY CONDITIONS TO DEVELOP ACROSS THE ADJACENT
PLAINS OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO. ACROSS THE EDDY
COUNTY PLAINS...MODEL CROSS SECTIONS SHOW SUBSIDENCE SPREADING
EAST FROM THE GUADALUPES INTO THE PLAINS. THIS ALONG WITH MOS
GUIDANCE AND FORECAST SOUNDINGS ALL SUGGEST A GOOD CHANCE FOR HIGH
WINDS. WE HAVE OPTED TO UPGRADE THE WIND ADVISORY TO A HIGH WIND
WARNING. FOR MUCH OF THE REMAINDER OF THE PLAINS ALONG AND NORTH
OF INTERSTATE 10...DECENT MIXING WILL TAKE PLACE AS TEMPERATURES
CLIMB INTO THE 60S AND LOWER 70S F. THE SHORT RANGE MODELS AGREE
WELL IN SHOWING STOUT WINDS AT 850MB. THE LATEST RUC13 ALSO
SUGGESTS ADVISORY WIND SPEEDS. WITH THIS IN MIND...A WIND ADVISORY
HAS BEEN ISSUED FOR MUCH OF THE AREA GENERALLY ALONG AND NORTH OF
INTERSTATE 10. WINDS ACROSS THE LOWER ELEVATIONS SHOULD DECREASE
SUBSTANTIALLY AROUND SUNSET AS BOUNDARY LAYER COOLING SETS UP AND
MIXING CEASES. HIGH WINDS COULD LINGER ACROSS THE GUADALUPE
MOUNTAINS...VAN HORN REGION AND DAVIS MOUNTAINS...SO THE HIGH WIND
WARNING WILL CONTINUE THROUGH THIS EVENING.
ON TUESDAY...DEEP LAYER WESTERLY FLOW WILL REMAIN INTACT BRINGING
DRY...WARM AND WINDY CONDITIONS TO THE AREA. 700MB WIND SPEEDS ARE
JUST BELOW 40KTS ACROSS THE GUADALUPE MOUNTAINS...WITH EVEN LOWER
WIND SPEEDS SOUTH INTO THE DAVIS MOUNTAINS. WINDS COULD BE VERY
CLOSE TO HIGH WIND CRITERIA ACROSS THE GUADALUPES AND WE HAVE KEPT
WIND SPEEDS JUST BELOW WARNING LEVELS.
ANOTHER LOW PRESSURE SYSTEM CURRENTLY JUST OFF THE COAST OF
SOUTHERN OREGON WILL AFFECT THE REGION BEGINNING LATE TUESDAY
NIGHT. MID-LEVEL WIND SPEEDS WILL DEFINITELY BE ON THE INCREASE AS
THIS LOW APPROACHES AND WILL CONTINUE TO REMAIN STOUT THROUGH AT
LEAST THURSDAY MORNING AS YET ANOTHER UPPER SYSTEM DRAWS CLOSER TO
THE REGION. CONFIDENCE CONTINUES TO INCREASE IN THE POSSIBILITY OF
A SIGNIFICANT HIGH WIND EVENT ACROSS WEST TEXAS AND SOUTHEASTERN
NEW MEXICO BEGINNING LATE TUESDAY NIGHT ACROSS THE GUADALUPE AND
DAVIS MOUNTAINS...WITH WINDS LIKELY PEAKING ON WEDNESDAY WITH
WIDESPREAD 50KT+ 700MB WESTERLY WINDS NOTED. WINDS WILL LIKELY BE SLOW
TO DECREASE INTO THURSDAY WITH A VERY TIGHT MID-LEVEL HEIGHT
GRADIENT OVER THE REGION. FOR NOW...WE HAVE OPTED TO ISSUE A HIGH
WIND WATCH FOR THE GUADALUPE AND DAVIS MOUNTAINS FROM LATE TUESDAY
EVENING THROUGH EARLY THURSDAY MORNING.
THE UPPER LEVEL TROUGH AXIS PUSHES SOUTH OF THE REGION BY LATE
THURSDAY...WITH A COLD FRONT BRINGING COOLER TEMPERATURES ON
THURSDAY AND FRIDAY. TEMPERATURES SHOULD BEGIN TO SLOWLY MODERATE
FOR THE UPCOMING WEEKEND.
&&
.AVIATION...
WILL CARRY MVFR CEILINGS AT HOBBS AND MIDLAND INITIALLY...HOWEVER
THESE CEILINGS WILL RAPIDLY ERODE AS SOUTH WINDS VEER TO THE WEST
AND INCREASE. WESTERLY WINDS WILL INCREASE FURTHER BY LATE THIS
MORNING WITH ALL TAF SITES HAVING SUSTAINED WINDS OF 25 TO 30KT...
AND HIGHER GUSTS. CARLSBAD WILL LIKELY HAVE THE STRONGEST WINDS AS
GUSTS MAY TOP 50KT. OTHERWISE VFR CONDITIONS ARE EXPECTED THROUGH
THE PERIOD...EXCEPT FOR PERIODS OF MVFR VISIBILITIES DUE TO BLOWING
DUST THIS AFTERNOON. WINDS WILL DIMINISH AREAWIDE BETWEEN 09/00Z
AND 09/01Z.
&&
.FIRE WEATHER...
20 FOOT WESTERLY WINDS WILL INCREASE SUBSTANTIALLY TODAY AS AN
UPPER STORM SYSTEM PASSES OVER THE REGION. MOST LOCATIONS WILL SEE
WIND SPEEDS OF 20 TO 30 MPH AND GUSTS AROUND 35 MPH...WITH HIGHER
WINDS IN THE GUADALUPE MOUNTAINS...AND ADJACENT SOUTHEAST NEW MEXICO
PLAINS...THE DAVIS MOUNTAINS AND VAN HORN AREA WHERE A HIGH WIND
WARNING IS IN EFFECT. A RED FLAG WARNING IS IN EFFECT FOR LOCATIONS
ALONG AND SOUTH OF INTERSTATE 10 WHERE MINIMUM AFTERNOON RH/S WILL
DROP TO 15 PERCENT OR LESS. RH/S WILL REMAIN ABOVE 15 PERCENT OVER
THE REST OF THE AREA...INCLUDING THE HIGHER ELEVATIONS OF THE DAVIS
MOUNTAINS. RECOVERY WILL ONLY BE FAIR TO GOOD TONIGHT AS WESTERLY
WINDS OF 10 TO 15 MPH PERSIST.
EXPECT NEAR CRITICAL FIRE WEATHER CONDITIONS MOST LOCATIONS TUESDAY
AS MINIMUM AFTERNOON RH/S WILL DROP TO 15 TO 20 PERCENT AREAWIDE.
SINCE 20 FOOT WIND SPEEDS WILL LIKELY NOT STAY AT OR ABOVE 20 MPH...
EXCEPT IN THE GUADALUPE AND DAVIS MOUNTAINS WHERE RH/S WILL STAY
ABOVE 15 PERCENT...A FIRE WEATHER WATCH WILL NOT BE ISSUED.
SUBSEQUENT SHIFTS MAY BE ABLE TO PINPOINT WHERE 20 FOOT WINDS WILL
BE STRONG ENOUGH FOR CRITICAL FIRE WEATHER CONDITIONS...BUT ANY
AREAS ARE NOT APPARENT RIGHT NOW. RECOVERY TUESDAY NIGHT WILL BE
FAIR TO GOOD AREAWIDE AS DRY AIR REMAINS ENTRENCHED OVER THE REGION.
WEDNESDAY WILL LIKELY BE A CRITICAL FIRE WEATHER DAY AS WESTERLY
WINDS AGAIN INCREASE DUE TO A PASSING UPPER LEVEL STORM SYSTEM. AT
THIS TIME...IT APPEARS LOCATIONS ALONG AND SOUTH OF INTERSTATE 20
WILL HAVE RH/S OF 15 PERCENT OR LESS...20 FOOT WINDS OF 20 MPH OR
GREATER AND GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER.
SINCE THE TIMING OF THE NEXT UPPER SYSTEM IS STILL A LITTLE
UNCERTAIN...A FIRE WEATHER WATCH WILL NOT BE ISSUED AT THIS TIME.
HOWEVER ONE COULD BE ISSUED FOR MUCH OF THE FORECAST AREA WITHIN THE
NEXT 24 HOURS.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WIND ADVISORY FROM 10 AM THIS MORNING TO 5 PM MST THIS AFTERNOON
FOR THE FOLLOWING ZONES... CENTRAL LEA COUNTY...NORTHERN
LEA COUNTY...SOUTHERN LEA COUNTY.
HIGH WIND WARNING UNTIL 11 PM MST THIS EVENING FOR THE FOLLOWING
ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.
HIGH WIND WATCH FROM TUESDAY EVENING THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
EDDY COUNTY.
HIGH WIND WARNING FROM 10 AM THIS MORNING TO 5 PM MST THIS
AFTERNOON FOR THE FOLLOWING ZONES... EDDY COUNTY PLAINS.
TX...RED FLAG WARNING FROM NOON TODAY TO 6 PM CST THIS EVENING FOR
THE FOLLOWING ZONES... BIG BEND AREA...DAVIS/APACHE
MOUNTAINS AREA...MARFA PLATEAU...PECOS...PRESIDIO VALLEY...
TERRELL.
WIND ADVISORY FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING
FOR THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...
DAWSON...ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...
MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...
REAGAN...REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...
UPTON...WARD...WINKLER.
HIGH WIND WARNING UNTIL MIDNIGHT CST /11 PM MST/ TONIGHT FOR THE
FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.
HIGH WIND WATCH FROM LATE TUESDAY NIGHT THROUGH LATE WEDNESDAY
NIGHT FOR THE FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS
AREA...GUADALUPE MOUNTAINS.
&&
67Hazardous weather outlook, Mar 8, 4:41 AM CST, 1 hour 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 441 AM CST MON MAR 8 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-091045- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 441 AM CST MON MAR 8 2010 /341 AM MST MON MAR 8 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT WINDY CONDITIONS ARE EXPECTED ACROSS THE AREA TODAY. A HIGH WIND WARNING IS IN EFFECT FOR THE EDDY COUNTY PLAINS...VAN HORN AREA AND HIGHWAY 54 CORRIDOR FOR WEST WINDS OF 35 TO 45 MPH AND GUSTS NEAR 60 MPH. HIGH WINDS WILL ALSO AFFECT THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FEET WHERE WEST WINDS OF 40 TO 50 MPH AND GUSTS AROUND 75 MPH WILL BE POSSIBLE. ASIDE FROM THE AREAS IN THE HIGH WIND WARNING...A WIND ADVISORY IS IN EFFECT FROM LATE THIS MORNING THROUGH THE AFTERNOON FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 10. WEST WINDS OF 25 TO 35 MPH AND GUSTS NEAR 50 MPH ARE POSSIBLE IN THESE AREAS. LOW RELATIVE HUMIDITY...WESTERLY WINDS OF 20 MPH OR GREATER AND HIGH FIRE DANGER WILL COMBINE TO CREATE CRITICAL FIRE WEATHER CONDITIONS ALONG AND SOUTH OF INTERSTATE 10 THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT IN THESE AREAS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY STRONG WINDS MAY AGAIN OCCUR IN THE GUADALUPE MOUNTAINS...AND HIGHER ELEVATIONS OF THE DAVIS MOUNTAINS TUESDAY AFTERNOON. A HIGH WIND WATCH...OR WARNING COULD BE ISSUED FOR BOTH RANGES WITHIN THE NEXT 24 HOURS. NEAR CRITICAL FIRE WEATHER CONDITIONS ARE ALSO EXPECTED AREAWIDE TUESDAY AFTERNOON AS TEMPERATURES WARM AND WINDY CONDITIONS PERSIST. THEREFORE...ANY FIRES THAT START WILL BE APT TO SPREAD. THE PASSAGE OF ANOTHER UPPER STORM SYSTEM WEDNESDAY WILL LIKELY RESULT IN WINDY TO VERY WINDY CONDITIONS AREAWIDE. A HIGH WIND WATCH HAS BEEN POSTED FOR THE GUADALUPE AND DAVIS MOUNTAINS TUESDAY NIGHT THROUGH WEDNESDAY NIGHT. ADDITIONAL AREAS ACROSS SOUTHEAST NEW MEXICO AND WEST TEXAS COULD BE ADDED TO THE HIGH WIND WATCH IN SUBSEQUENT FORECAST ISSUANCES. FIRE WEATHER CONCERNS WILL ALSO INCREASE WEDNESDAY AS DRY AIR AND WINDY CONDITIONS PERSIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 5:02 AM CST | High Wind Watch | MAF | 34 hr | |
| Mar 8, 1:57 PM CST | Fire Weather Watch | MAF | Andrews, Borden, Crane, Dawson, Ector, Gaines and 13 more | 26 hr |
Nearby
Red Flag Warnings in Texas, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.